Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Suggest treatment for acne, bloating and water retention due to Zoloft

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2000
Answered : 2533 Questions
Question
Hi, I have a question regarding zoloft, which I started 3.5 weeks ago.

I am having some frustrating side effects. I am hoping they will go away soon but I also dont think I can take another medication cause others have not helped me mentally like this is helping.

I have a breakout of acne. Plus I am very bloated with water retention. Please help.
Wed, 23 May 2018 in Mental Health
 
 
Answered by Dr. Ashok Kumar 18 minutes later
Brief Answer:
Please check for serum electrolytes

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

First of all I like to inform you that acne is temporary side effect of zoloft which often results secondary to gastrointestinal disturbance. Although I do not have details about GI disturbance over the last 3.5 weeks but there is good possibility that you may experience GI side effects along with breakout of acne. Having said this I also like to inform you that it is often time limited side effect and disappears on discontinuation of medication or after few weeks of treatment with zoloft.

Water retention is another side effect of SSRI including Zoloft. This results from electrolyte disturbance. In my opinion getting serum electrolytes from nearby laboratory should be ordered and depending on the reports corrective measures can be suggested.

In case electrolytes are normal or otherwise, daily exercise and salt restriction often helps in this problem.

I hope this helps you.
Feel free to write back to me if you have more questions.
Thanks and regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor